Georgia, 2010Wildfire in Georgia, April 1 to 6, 2010
April 1 to 6, 2010 · NWS FFC · 4 events in 4 counties and zones
After a very wet fall and winter, rainfall during the March and April period fell below normal in many areas, especially the north part of the state. Wildfires were on the increase during April 2010 with several human caused wildfires reported by the Georgia Forestry Commission during the month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $37,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After a very wet fall and winter, rainfall during the March and April period fell below normal in many areas, especially the north part of the state. Wildfires were on the increase during April 2010 with several human caused wildfires reported by the Georgia Forestry Commission during the month. Wildfires were reported in Gilmer, Chattooga, Fannin, Union, and Murray counties. The most significant wildfire during the month was actually the result of a T9 military aircraft crash in Fannin county just east of Blue Ridge. This incident fueled a 23 acre wild fire in the forests just east of Blue Ridge.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 1, 3:20 PM EST, 5 minutes earlier.
Area forecast discussion, Apr 1, 3:20 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT THU APR 1 2010
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
A DEEP LAYER SUBTROPICAL HIGH CENTERED OVER NORTH FLORIDA AND
SOUTH GEORGIA WILL SLIDE EAST TO THE CAROLINA COAST BY FRIDAY.
RETURN SOUTHERLY FLOW WILL BRING INCREASING MOISTURE INTO THE
LOCAL AREA ON FRIDAY AND MORE SO ON SATURDAY. A HIGH AMPLITUDE
LONGWAVE TROUGH CURRENTLY OVER THE INTER-MOUNTAIN WEST WILL
ADVANCE EASTWARD INTO THE PLAINS BY SATURDAY. DURING THIS TIME AN
ASSOCIATED SURFACE LOW TRACKS FROM THE CENTRAL PLAINS TO THE
WESTERN GREAT LAKES WHILE A TRAILING COLD FRONT TRACKS THROUGH THE
LENGTH OF THE MISSISSIPPI VALLEY...REACHING GEORGIA SATURDAY
EVENING. INSTABILITY IS RATHER LIMITED AHEAD OF THE FRONT...BUT
MAY BE ENOUGH TO GENERATE A FEW SHOWERS OR POSSIBLY A THUNDERSTORM
LATE SATURDAY AFTERNOON. AFTERNOON HIGHS WILL BE WELL ABOVE NORMAL
EACH DAY WITH HIGHS FRIDAY TOPPING OUT JUST A FEW DEGREES SHY OF
THE DAILY RECORDS.
.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE VARIOUS MODELS/ENSEMBLES DEPICT THE DISSIPATING FRONT WILL
STALL OVER THE LOCAL AREA ON SUNDAY...THOUGH WITH UPPER LEVEL
RIDGE BUILDING BACK IN SUBSIDENCE SHOULD REMAIN THE DOMINANT
INFLUENCE KEEPING US MOSTLY DRY ON SUNDAY. A WEAK SHORTWAVE
ROUNDING THE RIDGE AND LOW LEVEL WARM ADVECTION MAY BRING ANOTHER
SLIGHT CHANCE FOR -SHRA/TSRA TO THE NORTH ON MONDAY...THOUGH THE
RIDGE SHOULD BE THE PREDOMINANT INFLUENCE THROUGH THE MIDDLE OF
NEXT WEEK. THE NEXT UPPER TROUGH AND RELATED COLD FRONT HAVE BEEN
DELAYED SLIGHTLY ON THE LATEST MODEL RUNS. THE GFS IS STILL THE
FASTEST THOUGH LEANED FORECAST TOWARD THE SLOWER ECMWF WHICH KEEPS
US FAIRLY DRY UNTIL THURSDAY NIGHT.
RRH
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 49 86 53 79 54 / 0 0 5 20 10
ATLANTA 54 82 57 77 58 / 0 0 10 20 10
BLAIRSVILLE 40 79 48 73 46 / 0 0 10 30 20
CARTERSVILLE 42 83 52 77 49 / 0 0 10 40 20
COLUMBUS 51 85 57 78 58 / 0 0 10 20 10
GAINESVILLE 52 83 55 75 55 / 0 0 10 20 10
MACON 46 86 50 80 54 / 0 0 5 10 10
ROME 47 84 52 79 50 / 0 0 10 40 10
PEACHTREE CITY 43 81 48 79 50 / 0 0 10 20 10
VIDALIA 54 86 55 82 58 / 0 0 0 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.
&&
Hazardous weather outlook, Apr 1, 9:30 AM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 AM EDT THU APR 1 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021010-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1030 AM EDT THU APR 1 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED OVER NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.
.SYNOPSIS...
HIGH PRESSURE OVER THE SOUTHEAST STATES WILL CONTINUE TO GIVE
GEORGIA DRY AND WARM WEATHER.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DANGEROUS FIRE WEATHER CONDITIONS DUE TO
LOW RELATIVE HUMIDITIES.
.DISCUSSION...
SUNSHINE AND DRY CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING. THIS WILL CAUSE RELATIVE HUMIDITIES TO FALL TO 20 PERCENT
ACROSS MUCH OF THE AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON FOR NORTH AND WEST
GEORGIA. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
BDL
Wildfire, Gilmer
- When
- April 1, 3:25 PM EST to 5:00 PM EST
- Where
- Gilmer forecast zone
- Property damage
- $17,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.691, -84.456 (the zone’s center; the record gives no point)
The Georgia Forestry commission reported a wildfire in Gilmer county. The human caused wildfire, labeled Brushy Head, burned 160 acres of forestry land and 240 acres of private land. Losses sustained were estimated to be nearly $17,000.
Wildfire, Chattooga
- When
- April 2, 2:45 PM EST to 8:00 PM EST
- Where
- Chattooga forecast zone
- Property damage
- $8,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.475, -85.345 (the zone’s center; the record gives no point)
The Georgia Forestry Commission reported a human-caused wildfire in the Narrows area of Chattooga county. The fire burned 11 acres resulting in estimated damages of $8,300.
Wildfire, Fannin
- When
- April 3, 11:00 AM EST to 3:00 PM EST
- Where
- Fannin forecast zone
- Property damage
- $7,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.864, -84.320 (the zone’s center; the record gives no point)
The Georgia Forestry Commission reported a human-caused wildfire in Fannin county. This was one of two such events in Fannin county during April. The fire, labeled Fruitkoff, burned 15.25 acres and resulted in $6,500 in damages.
Wildfire, Union
- When
- April 6, 1:30 PM EST to 4:35 PM EST
- Where
- Union forecast zone
- Property damage
- $5,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.834, -83.991 (the zone’s center; the record gives no point)
The Georgia Forestry Commission reported a human-caused wildfire labeled County Line burned 3.0 acres and resulted in $5,000 in estimated damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, April 1 to 23, 2010$275,000 · 6 events
- High Wind in New Mexico, April 1, 2010$10,000 · 61 kt wind · 24 events
- Wildfire in Colorado, April 1, 2010$30,000 · 1 event
- Drought in Colorado, April 1 to 30, 201021 events
- Hail and Damaging Winds in Kansas, April 1, 20101.5 in hail · 20 events
- High Wind in New Mexico, April 1, 2010$20,000 · 83 kt wind · 3 events
- Winter Storm and Winter Weather in Colorado, April 1 to 2, 201013 events
- Drought in Hawaii, April 1 to 30, 201012 events
- Hail in Kansas, April 1, 2010$15,000 · 1 in hail · 3 events
- High Wind in Colorado, April 1, 201061 kt wind · 10 events
- High Surf in Hawaii, April 1 to 5, 20108 events
- Drought in Wisconsin, April 1 to 30, 20107 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225869, 225870, 225871, 225872.